Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 62, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 17, 2018, 11:13 PM EDT for Hampden County, Worcester County, Massachusetts. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2018, 11:13 PM EDT (03:13 UTC)
- Expired
- Aug 18, 2018, 12:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hampden County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 80 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 11:30 PM EDT | TSTM WND DMG | Sturbridge, MA | TREE DOWN BLOCKING ROAD WITH NO STREET GIVEN, TREE AND WIRES DOWN ON NEW BOSTON ROAD, TREE DOWN BLOCKING BROOKFIELD ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
The text
As transmitted.
928 WUUS51 KBOX 180313 SVRBOX CTC013-MAC013-027-180400- /O.NEW.KBOX.SV.W.0062.180818T0313Z-180818T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boston/Norton MA 1113 PM EDT FRI AUG 17 2018 The National Weather Service in Boston/Norton has issued a * Severe Thunderstorm Warning for... Northeastern Tolland County in northern Connecticut... Southwestern Worcester County in central Massachusetts... Southeastern Hampden County in western Massachusetts... * Until midnight EDT. * At 1113 PM EDT, a severe thunderstorm was located over Wales, or 17 miles east of Springfield, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Worcester, Grafton, Holden, Southbridge, Auburn, Oxford, Millbury, Charlton, Palmer, Stafford, Spencer, Leicester, Sturbridge, Monson, Rutland, Warren, Paxton, North Brookfield, West Brookfield and Brimfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4201 7222 4214 7230 4240 7192 4220 7169 TIME...MOT...LOC 0313Z 234DEG 30KT 4209 7221 HAIL...<.75IN WIND...60MPH $$ Field
2 follow-up statements
124
WWUS51 KBOX 180319
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
1119 PM EDT FRI AUG 17 2018
CTC013-180328-
/O.CAN.KBOX.SV.W.0062.000000T0000Z-180818T0400Z/
Tolland CT-
1119 PM EDT FRI AUG 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOLLAND COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
northeastern Tolland County. Therefore, the warning has been
cancelled for Tolland County.
LAT...LON 4203 7218 4215 7229 4240 7192 4220 7169
TIME...MOT...LOC 0318Z 234DEG 30KT 4212 7216
$$
MAC013-027-180400-
/O.CON.KBOX.SV.W.0062.000000T0000Z-180818T0400Z/
Worcester MA-Hampden MA-
1119 PM EDT FRI AUG 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHWESTERN WORCESTER AND EAST CENTRAL HAMPDEN COUNTIES...
At 1118 PM EDT, a severe thunderstorm was located over Brimfield, or
19 miles east of Springfield, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Worcester, Grafton, Holden, Southbridge, Auburn, Oxford, Millbury,
Charlton, Palmer, Spencer, Leicester, Sturbridge, Rutland, Warren,
Paxton, North Brookfield, West Brookfield, Brimfield, Brookfield and
Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4203 7218 4215 7229 4240 7192 4220 7169
TIME...MOT...LOC 0318Z 234DEG 30KT 4212 7216
HAIL...<.75IN
WIND...60MPH
$$
Field266
WWUS51 KBOX 180341
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
1141 PM EDT FRI AUG 17 2018
MAC013-180350-
/O.CAN.KBOX.SV.W.0062.000000T0000Z-180818T0400Z/
Hampden MA-
1141 PM EDT FRI AUG 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPDEN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4211 7194 4219 7200 4234 7186 4220 7169
TIME...MOT...LOC 0340Z 249DEG 38KT 4221 7187
$$
MAC027-180400-
/O.CON.KBOX.SV.W.0062.000000T0000Z-180818T0400Z/
Worcester MA-
1141 PM EDT FRI AUG 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTH CENTRAL WORCESTER COUNTY...
At 1140 PM EDT, a severe thunderstorm was located over Auburn, or
near Worcester, moving east at 45 mph. Trees were reported downed in
Sturbridge with this storm.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Worcester, Grafton, Holden, Auburn, Oxford, Millbury, Charlton,
Spencer, Leicester and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4211 7194 4219 7200 4234 7186 4220 7169
TIME...MOT...LOC 0340Z 249DEG 38KT 4221 7187
HAIL...<.75IN
WIND...60MPH
$$
FieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 10:52 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 17, 10:52 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 1052 PM EDT Fri Aug 17 2018 .SYNOPSIS... A warm front moves north of Southern New England tonight. A cold front sweeps through late on Saturday. Scattered showers and thunderstorms are expected tonight and Saturday. A few thunderstorms may have damaging weather along with localized heavy rainfall. A wave of low pressure is expected to develop along a front south of New England, which may bring showers at times along with cooler temperatures Sunday into Monday, especially near the coast. High pressure returns Tuesday, but another approaching front will bring the risk of showers and thunderstorms Tuesday night into Wednesday. Dry and seasonable weather follows Thursday into Friday as high pressure builds into the region. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... * Strong to locally severe thunderstorms are possible through 11 PM or so * Potential for localized damaging winds and flash flooding 1020 PM Update... Line of strong thunderstorms moving E out of NY state into the Berkshires and Litchfield hills as seen on latest NE regional 88D radar. Also seeing a few thunderstorms ahead of this line from W of KORE to KBAF and KBDL. Continue to note SBCAPEs in the 1000-1500 j/kg range near and ahead of the approaching line on latest SPC mesoanalysis, as well as continued high PWATs on the order of 2 to 2.3 inches. There have been reports of flooding and wind damage across E NY and into S central/SW NH over the last few hours. Will see continued convection across western areas that will hold on into central MA/N RI/NE CT for the next 2 or even 3 hours. Could see local flooding in any thunderstorms, as well as some possible wind damage. Noting high dewpts in place especially across S RI/S coastal Mass in the 75-76 degree range, otherwise readings were mainly in the lower 70s. Patchy fog has developed across Cape Cod and the islands, and will likely see more fog develop with the low dewpoint depressions. Have updated near term forecast to bring conditions current. Previous discussion... Potential for showers/scattered tstms with strong wind gusts tonight. High moisture content will support downpours with flooding potential. Will be even more possible in areas that have recently received quite a bit of rain. With dew points in the upper 60s to mid 70s, expect overnight min temps within that similar range. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... The cold front remains to our north/west at the start of Saturday, then slides southeast through the day and evening. With high moisture values ahead of the front, we expect showers/scattered tstms during Saturday. Dynamics and instability will still be favorable for downpours Saturday, with conditions less favorable after the cold front moves through. The cold front will be along or just off the South Coast Saturday. Waves moving along the front will maintain lift over part of all of Southern New England, with best chance for lift over CT-RI-Southeast Mass. Moisture values diminish with cross sections showing drier air working in at mid level. But PW values remain around 1.5 inches along the coast, and with some lift available that would allow for at least scattered showers. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Highlights... * Cooler Sun/Mon with showers at times, especially near the south coast * Mainly dry Tue, then increasing risk of showers/thunderstorms Tue night/Wed * Mainly dry and seasonable Thu into Fri Not many changes in the 17/12Z guidance suite from this time yesterday. Decent overall agreement with the synoptic pattern through Tuesday. Then typical timing and amplitude differences start to creep into the various solutions. The Canadian model is pretty much on its own developing a mid level cutoff low over the OH Valley Wednesday night into Thursday. All the other operational models maintain an open longwave trough which moves over northern New England towards next Friday. Will continue to favor a consensus approach, with less weight being given to the 17/12Z Canadian. Sunday into Monday... Expecting a cold front to be just south of the southern New England coast Sunday morning. A weak low pressure moving along this front will maintain plenty of clouds and a chance for showers, especially south of the MA Pike. The thunderstorm risk looks a bit less owing to the increased cloud cover hindering destabilization. Will need to monitor the location of this front, as a closer proximity to our region would mean a greater risk for showers. Not expecting a total washout Sunday into Sunday night. Showers should diminish Monday as this low pressure wave moves offshore. Low temperatures should be near normal, with below normal high temperatures. Humidity will also be lower, with dew points mainly in the 60s. Tuesday into Wednesday... Mainly dry weather Tuesday with weak high pressure in place, but temps remaining a bit below normal with easterly flow persisting. Increasing risk for showers and thunderstorms Tuesday night into Wednesday, along with increasing humidity, as a low pressure moving northeast through the Great Lakes sweeps both its warm and cold fronts across our region towards Wednesday. Thursday and Friday... Expecting drier weather behind a cold front as a high pressure moves overhead. Near normal low temperatures, with high temperatures slightly below normal. Better chance for noticeably lower humidity, with dew points possibly in the 50s across the interior. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Saturday Night/... Overnight...Moderate to high confidence. Mainly VFR conditions through at 06Z or so, except MVFR CIGS/VSBYS possible in any showers/tstms, along with brief strong wind gusts. IFR possible in developing fog/stratus, especially along the south coast on S-SW winds. Saturday...Moderate to high confidence. Mainly VFR conditions, but will see local MVFR-IFR in showers/isolated thunderstorms with best chance from midday through the afternoon as a cold front moves across. Saturday night...Moderate confidence. Developing winds from northeast behind the cold front. CIGs/VSBYs will lower to MVFR, and possibly IFR in spots. Scattered showers. KBOS Terminal...High confidence in TAF. Winds turning from the south and southwest this evening through Saturday, but less than 20 knots. Showers/isold t-storms approach during the evening push with brief local MVFR-IFR conditions possible. Showers/isold t-storms continue to be possible Saturday as well. KBDL Terminal...High confidence in TAF. Showers/isold t-storms approach during the evening push with brief local MVFR-IFR conditions possible. Showers/isold t-storms continue to be possible Saturday as well. Outlook /Sunday through Wednesday/... Sunday: Mainly VFR, with areas MVFR possible. Breezy. Chance SHRA. Sunday Night: Mainly VFR, with areas MVFR possible. Slight chance SHRA. Monday: Mainly VFR, with local MVFR possible. Breezy. Slight chance SHRA. Monday Night: VFR. Tuesday: Mainly VFR, with local MVFR possible. Tuesday Night through Wednesday: Mainly VFR, with local IFR possible. Chance SHRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Saturday Night/...High confidence. Overnight and Saturday...S-SW winds gusting up to 20 kt. Seas 3 feet or less. Scattered showers/t-storms, may see gusty winds and heavy rain. Reduced visibility and locally choppy seas in any showers or storms. Saturday night...Winds turn from the northwest and north Saturday evening as a cold front moves south across the waters. Winds then turn from northeast after midnight. Winds less than 25 knots and seas less than 5 feet. Continued chance of showers/tstms, with best chance on the southern waters. Outlook /Sunday through Wednesday/... Sunday: Winds less than 25 kt. Seas up to 5 ft. Chance of rain showers, patchy fog. Sunday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of rain showers, patchy fog. Local visibility 1 to 3 nm. Monday: Winds less than 25 kt. Seas up to 5 ft. Slight chance of rain showers. Monday Night: Winds less than 25 kt. Seas up to 5 ft. Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Tuesday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers. Wednesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers, isolated thunderstorms. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...WTB/Belk/Correia NEAR TERM...WTB/EVT SHORT TERM...WTB LONG TERM...Belk AVIATION...WTB/Belk/EVT MARINE...WTB/Belk/EVT
Hazardous weather outlook, Aug 17, 11:12 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 1112 PM EDT Fri Aug 17 2018 CTZ002-003-MAZ002-003-008>011-190315- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA- 1112 PM EDT Fri Aug 17 2018 This Hazardous Weather Outlook is for northern Connecticut and western Massachusetts. .DAY ONE...Tonight. A few strong to severe thunderstorms are still possible overnight. The main threat is damaging wind, but an isolated tornado is also possible. Heavy rainfall and localized flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong thunderstorms are possible Saturday. The primary threats are locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CTZ004-MAZ004>007-012>024-026-RIZ001>008-190315- Windham CT-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 1112 PM EDT Fri Aug 17 2018 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Tonight. A few strong thunderstorms are possible overnight, mainly west of the Boston to Providence corridor. The main threat is damaging wind, but an isolated tornado is also possible. Heavy rainfall and localized flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong thunderstorms are possible Saturday. The primary threats are locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ANZ230>237-250-251-254>256-190315- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1112 PM EDT Fri Aug 17 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. A few strong thunderstorms are possible overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong thunderstorms are possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Aug 17, 7:06 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
706 PM EDT FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG CAMBRIDGE 42.38N 71.12W
08/17/2018 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON CARVER STREET
&&
EVENT NUMBER BOX1804463
AEDSpecial weather statement, Aug 17, 7:39 PM EDT, 3 hours 34 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 739 PM EDT FRI AUG 17 2018 MAZ008>011-180030- Western Hampshire MA-Western Hampden MA-Eastern Hampden MA- Eastern Hampshire MA- 739 PM EDT FRI AUG 17 2018 ...STRONG THUNDERSTORM IN HAMPDEN COUNTY... At 737 PM EDT, Doppler radar was tracking a strong thunderstorm over Blandford, or 10 miles west of Westfield, moving east at 20 mph. Winds in excess of 40 mph, pea sized hail, and frequent cloud to ground lightning will accompany this storm. Locations impacted include... Westfield, Holyoke, West Springfield, Easthampton, Southampton, Huntington, Russell, Granville, Blandford, Montgomery and Tolland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4211 7300 4220 7301 4227 7268 4211 7265 TIME...MOT...LOC 2337Z 259DEG 18KT 4215 7295 Field
Special weather statement, Aug 17, 8:38 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
838 PM EDT FRI AUG 17 2018
MAZ002-003-008>011-180145-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Franklin MA-Eastern Hampshire MA-
838 PM EDT FRI AUG 17 2018
...STRONG THUNDERSTORM...
At 837 PM EDT, Doppler radar was tracking a strong thunderstorm over
Becket, or 10 miles southeast of Pittsfield, moving east at 30 mph.
Wind gusts up to 50 mph will accompany this storm.
Locations impacted include...
Holyoke, Amherst, Northampton, Deerfield, South Hadley, Easthampton,
Granby, Southampton, Hadley, Sunderland, Hatfield, Williamsburg,
Huntington, Conway, Leverett, Ashfield, Westhampton, Whately, Chester
and Blandford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
This storm may intensify and become capable of producing more damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4238 7307 4239 7305 4238 7301 4247 7298
4250 7253 4223 7253 4222 7301 4231 7300
4231 7303 4233 7306
TIME...MOT...LOC 0037Z 270DEG 25KT 4237 7309
BelkSpecial weather statement, Aug 17, 9:26 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
926 PM EDT FRI AUG 17 2018
CTZ002-MAZ009>011-180215-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
926 PM EDT FRI AUG 17 2018
...LINE OF STRONG THUNDERSTORMS MOVING INTO HAMPSHIRE...
HAMPDEN...AND HARTFORD COUNTIES...
At 922 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sheffield in southern Berkshire County to
near Litchfield, Connecticut, to near Pawling, New York. Movement
was east at 30 mph.
Winds in excess of 30 mph, torrential rainfall, and frequent cloud
to ground lightning will accompany these storms.
Locations impacted include...
Bristol, Westfield, Agawam, Simsbury, Avon, Suffield, Granby, Canton,
Southwick, Burlington, Southampton, East Granby, Hartland, Russell,
Granville, Blandford, Montgomery and Tolland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4215 7307 4215 7303 4222 7301 4222 7274
4196 7269 4170 7299 4180 7302 4181 7295
4184 7294 4185 7295 4188 7295 4190 7291
4197 7289 4197 7303 4204 7301 4204 7306
TIME...MOT...LOC 0122Z 248DEG 26KT 4213 7330 4178 7322 4152 7356
FieldSpecial weather statement, Aug 17, 10:24 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1024 PM EDT FRI AUG 17 2018
CTZ002-003-MAZ011-180315-
Hartford CT-Tolland CT-Eastern Hampden MA-
1024 PM EDT FRI AUG 17 2018
...STRONG THUNDERSTORM...
At 1024 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enfield, moving east at 35 mph.
Winds in excess of 40 mph will accompany this storm.
Locations impacted include...
Springfield, Enfield, Westfield, Vernon, Windsor, Agawam, West
Springfield, South Windsor, Bloomfield, Longmeadow, Suffield, East
Longmeadow, Ellington, Tolland, Wilbraham, Windsor Locks, Palmer,
Stafford, Somers and East Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4217 7222 4215 7220 4216 7214 4203 7213
4203 7210 4196 7210 4196 7222 4189 7222
4183 7273 4211 7275
TIME...MOT...LOC 0224Z 259DEG 30KT 4197 7260
BelkSpecial weather statement, Aug 17, 10:56 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1056 PM EDT FRI AUG 17 2018 CTZ003-004-MAZ004-011-012-180345- Tolland CT-Windham CT-Southern Worcester MA-Eastern Hampden MA- Northern Worcester MA- 1056 PM EDT FRI AUG 17 2018 ...STRONG THUNDERSTORM... At 1056 PM EDT, Doppler radar was tracking a strong thunderstorm over Monson, or 11 miles east of Springfield, moving east at 25 mph. Winds in excess of 40 mph will accompany this storm. Locations impacted include... Webster, Southbridge, Auburn, Wilbraham, Oxford, Charlton, Palmer, Stafford, Spencer, Dudley, Leicester, Thompson, Sturbridge, Monson, Douglas, Woodstock, Hampden, Warren, Paxton and North Brookfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4194 7237 4214 7244 4229 7192 4204 7180 TIME...MOT...LOC 0256Z 250DEG 21KT 4205 7232 Belk
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:38 PM EDT | Special Weather Statement | BOX | Hampshire | 67 min |
| Aug 17, 9:26 PM EDT | Special Weather Statement | BOX | Hampden | 49 min |
| Aug 17, 10:24 PM EDT | Special Weather Statement | BOX | Hampden | 51 min |
| Aug 17, 10:44 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 49 min |
| Aug 17, 10:56 PM EDT | Special Weather Statement | BOX | Worcester | 49 min |
| Aug 17, 10:59 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 101 min |
| Aug 18, 12:01 AM EDT | Special Weather Statement | BOX | Middlesex | 44 min |
| Aug 18, 12:35 AM EDT | Special Weather Statement | BOX | Middlesex | 40 min |
| Aug 18, 2:38 AM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 18, 3:23 AM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 18, 3:53 AM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 18, 3:56 AM EDT | Small Craft Advisory | BOX | 68 hr | |
| Aug 18, 4:31 AM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 18, 5:07 AM EDT | Special Marine Warning | BOX | 53 min | |
| Aug 18, 5:57 AM EDT | Special Marine Warning | BOX | 93 min | |
| Aug 18, 1:29 PM EDT | Special Weather Statement | BOX | Hampshire | 31 min |
| Aug 18, 1:49 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 26 min |
| Aug 18, 2:22 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 2 hr |
| Aug 18, 3:19 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 26 min |
| Aug 18, 4:25 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 2 hr |
| Aug 18, 5:09 PM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 18, 5:27 PM EDT | Special Weather Statement | BOX | Plymouth | 33 min |
| Aug 18, 5:45 PM EDT | Special Marine Warning | BOX | 60 min | |
| Aug 18, 5:56 PM EDT | Areal Flood Advisory | BOX | Barnstable | 2 hr |
| Aug 18, 7:02 PM EDT | Special Marine Warning | BOX | 43 min | |
| Aug 18, 2:56 PM EDT | Special Weather Statement | BOX | 34 min | |
| Aug 18, 3:02 PM EDT | Special Weather Statement | BOX | 43 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2018Severe Thunderstorm Warnings in Connecticut, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.